MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER
Catalog Number 5733730
Medical Device Problem Codes Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 07/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the catheter was allegedly stuck in peel apart sheath.It was further reported that the catheter was allegedly kinked.The procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 23cm hemosplit d/l catheter kit with the following components were received: one 23cm hemosplit d/l catheter, one tunneler with a loaded protective sheath, one vessel dilator, two luer caps, one j-tip guidewire in a guidewire hoop, one 8fr dilator, one 12fr dilator, one used adhesive dressing and two peeled apart sheath shafts.In addition to the returned sample analysis, two electronic photos and one electronic image were provided for review.Gross visual, tactile and microscopic visual evaluations were performed.Both peeled apart sheath shafts reflected "bard" on their respective t-handle, so both were mismatched.Bends and twists were noted throughout both peeled apart sheath shafts.The catheter was gently stretched, and normal elasticity was observed throughout.No kinks were noted throughout.Therefore the investigation is unconfirmed for the reported deformation issue.Furthermore the image review shows the catheter could not be passed successfully and became stuck at some point within the sheath.Therefore the investigation is confirmed for the reported reported failure to advance and physical resistance issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.(expiry date: 07/2024) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the preparation of a dialysis catheter placement procedure, the catheter was allegedly stuck in pill apart sheath.It was further reported that the catheter was allegedly kinked.The procedure was completed using another device.There was no patient contact.

Brand Name
HEMOSPLIT CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18215326
Report Number3006260740-2023-05364
Device Sequence Number6622305
Product Code MSD
UDI-Device Identifier00801741000454
UDI-Public(01)00801741000454
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5733730
Device Lot NumberREGX1237
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown